MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
Reportable based on device analysis completed on 09-nov-2018.It was reported that crossing difficulties were encountered.The tight target lesion was located in the left anterior descending (lad) artery.A 12mm x 2.50mm nc quantum apex balloon catheter was advanced but failed to cross the lesion.The device was completely removed and the procedure was completed with a different device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed pinhole.Returned product consisted of a nc quantum apex balloon catheter.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed minor kinks on the hypotube at 7.5cm, 16cm, and 50cm from the hub.Microscopic examination revealed a pinhole in the balloon 7mm from the tip.There is blood present in the balloon and the balloon is loosely folded.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8126928
Report Number2134265-2018-63489
Device Sequence Number13994574
Product Code LOX
UDI-Device Identifier08714729783244
UDI-Public08714729783244
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2021
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0021808204
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2018
Initial Report FDA Received Date12/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age62 YR